MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 637MF3509
Medical Device Problem Codes Difficult To Position (1467); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr being submitted with associated mfr# 3008264254-2017-00061.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the coil embolization procedure, an orbit mini complex fill coil (637mf3509/17222794) could not be shaped as expected.The coil could not be placed into the aneurysm as expected, the coil was not conforming to the walls of the aneurysm.The coil was withdrawn and a new coil was used to complete the procedure.Stretching was noted on the complaint coil; reportedly the complaint coil stretched during placement.There were no damages noted on the concomitant devices prior to use or upon removal.There was no report on the patient injury.It was initially reported that the complaint device is not available for return.
 
Additional Manufacturer Narrative
This is one of one final mdr being submitted with associated mfr# 3008264254-2017-00061.A non-sterile orbit mini complex fill 3.5x9 was received coiled inside of a plastic bag.The hypotube was inspected and was found kinked at 23.5cm from the proximal end of the hub.The introducer was received unzipped without damaged.The support coil, gripper and just the head piece of the embolic coil was found outside of the introducer.The gripper and the headpiece with some loops of coil were inspected under the microscope.The gripper presented no damages.The soldered section between headpiece and the coil loops was not fractured so this means that the solder had a good adhesion to the headpiece.Additional an x-ray was performed on the received echelon-10 micro catheter and the rest of the embolic coil was found stretched/stuck inside of the non-codman mc.A review of the manufacturing documentation associated with this lot 17222794 presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by the customer as ¿coil - positioning difficulty¿ could not be evaluated, but appears that the condition of the embolic coil (stretched/broken) could have been impacted by this failure.The damages noted on the embolic coil was apparently caused by excessive force applied on the device but it could not be conclusively determined.The failure reported by the customer as ¿coil - unraveled/stretched¿ was confirmed.The damages noted on the received device were apparently caused by excessive force applied on the device but it could not be conclusively determined.Neither the drh review nor the product analysis suggests that the failure experienced by the customer is related to the manufacturing process; handling and procedural factors could have contributed to this condition.No corrective or preventive actions will be taken.

Brand Name
TRUFILL DCS ORBIT MINI COMPLEX FILL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6604712
Report Number3008264254-2017-00061
Device Sequence Number19104726
Product Code HCG
UDI-Device Identifier10886704029946
UDI-Public(01)10886704029946(17)170228(10)17222794
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number637MF3509
Device Lot Number17222794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date06/22/2017
06/22/2017
06/26/2017
Patient Sequence Number1